Drought, Lamar
- When
- April 1, 12:00 AM CST to April 8, 6:00 AM CST
- Where
- Lamar forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.779, -88.097 (the zone’s center; the record gives no point)
Several storm systems across Central Alabama brought some improvement to the ongoing drought, that had begun in the Spring of 2007. During the first week of April, several more Alabama counties along the western border, and south of I-85, were removed from the Severe Drought (D2) designation.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
Several storm systems across Central Alabama brought some improvement to the ongoing drought, that had begun in the Spring of 2007. During the first week of April, several more Alabama counties along the western border, and south of I-85, were removed from the Severe Drought (D2) designation.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 31, 10:45 PM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1145 PM CDT MON MAR 31 2008 .UPDATE...FOR AVIATION DISCUSSION. && .DISCUSSION... WATCHING SEVERAL FEATURES ON THE SOUTHEAST MAP THIS EVENING. MOST NOTABLY IS THE HEALTHY SQUALL LINE MOVING INTO WESTERN TENNESSEE. LOOKING OVER SOME OF THE LATEST 00Z DATA...RADAR TRENDS AND RUC...WILL GO AHEAD AND RAISE POPS ACROSS THE AREA. THIS WILL PUT MOST LOCATIONS ALONG AND NORTH I-59 IN THE LIKELY CATEGORY OR HIGHER. WILL ALSO GO AHEAD AND RAISE TEMPERATURES A COUPLE OF DEGREES AS CLOUD COVER RAPIDLY FILLED IN OVER THE PAST FEW HOURS AND TEMPERATURES SHOULD FALL VERY LITTLE THROUGH THE REMAINDER OF THE NIGHT. && .AVIATION...06Z DISCUSSION. LOWER CLOUD DECK IS SLOWLY FILTERING INTO THE AREA AHEAD OF A SAGGING FRONT. EXPECT THIS LOWERING TREND TO CONTINUE THROUGH THE OVERNIGHT. WATCHING THE RAIN SQUALLS APPROACH FROM THE NORTHWEST...EXPECT IT WILL BEGIN AFFECTING OUR TAF SITES BY EARLY TO MID MORNING. LOOK FOR THUNDER TO ALSO DEVELOP FROM THE LATE MORNING INTO THE AFTERNOON. SCALED BACK THE RAIN INTO SHOWERS WITH THUNDER IN THE VICINITY BY LATE IN THE PERIOD AS THE FRONT STALLS SOUTH. WINDS SHOULD GENERALLY STAY SOUTHEAST UNTIL THE FRONT DRAWS CLOSE TURNING THEM SOUTH AND THEN EVENTUALLY SOUTHWEST AS THE FRONT MOVES OVER THE TAF LOCATION. 17/KLAWS && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 88/17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 700 PM CDT MON MAR 31 2008 ALZ011>015-017>050-020000- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 700 PM CDT MON MAR 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ON TUESDAY...A FEW STRONG STORMS ARE POSSIBLE ALONG A WEAK COLD FRONT AS IT MOVES ACROSS CENTRAL ALABAMA. THE MAIN THREAT WILL BE DURING THE AFTERNOON HOURS...AS DAYTIME HEATING WILL ENHANCE ACTIVITY GENERALLY SOUTH OF THE INTERSTATE 20 CORRIDOR. HOWEVER...AN ISOLATED STRONG STORM WILL BE POSSIBLE ACROSS THE NORTH...DURING THE MORNING HOURS. ON FRIDAY STRONG STORMS WILL BE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA DURING THE AFTERNOON. STORMS SHOULD DIMINISH IN INTENSITY SHORTLY AFTER SUNSET. HOWEVER...ANOTHER ROUND OF STRONG STORMS LOOKS POSSIBLE LATE FRIDAY NIGHT AS ANOTHER DISTURBANCE MOVES RAPIDLY ACROSS THE AREA. STAY ADVISED AS FUTURE FORECAST WILL UPDATE THE TIMING AND STRENGTH OF THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED AT THIS TIME. 17/KLAWS
The national radar mosaic for the moment the first event began.
5 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2008Every state in 2008This day in weather historyWarnings in Alabama, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 98288, 98289, 98290, 98291, 98292.